zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
On the dynamics of a class of nonclassical parabolic equations. (English) Zbl 1092.35016
This paper is mainly concerned with the dynamical behavior of the following nonclassical parabolic equation: $$\align u_t - \mu \Delta u_t - \Delta u + g(u) = f(x), &\quad\text{in}\ \Omega \times \Bbb R_ + ,\tag 1\\ u({t,x}) = 0, &\quad\text{for}\ x \in \partial \Omega ,\tag2\\ u({0,x}) = u_0 , &\quad\text{for}\ x \in \Omega,\tag 3\endalign$$ where $\Omega $ is an open bounded set of $\Bbb R^n $ with sufficiently regular boundary $\partial \Omega$, $\mu \in [0,1].$ Nonclassical parabolic equations arise as models to describe physical phenomena such as non-Newtonian flow, soil mechanics and heat conduction, etc. The main aim of this paper is as follows. First, some uniform decay estimates for (1)--(3) which are independent of $\mu \in [{0,1}]$ are established. These estimates are particularly useful in understanding the effects of the term $\mu \Delta u_t $ to the dynamics of the equation as $\mu \to 0$. Secondly, the continuous dependence of solutions of (1)--(3) on $\mu $ as $\mu \to 0$ is considered. Let $R,T > 0$. Then it is shown that for some constant $C_T (R) > 0$, $\Vert {S_\mu (t)u_0 - S_0 (t)u_0} \Vert _1 \leq C_T (R)\sqrt \mu, \forall t \in [{0,T}], $ for any $u_0 \in H^2 (\Omega) \cap H_0^1 (\Omega)$ with $\Vert {u_0} \Vert _2 \leq R,$ where $S_\mu (t)$ is the solution semigroup of (1)--(3). Finally, the existence of the global attractor $A_\mu $ for the system is established and the upper semicontinuity of $A_\mu $ at $\mu = 0$ is proved.

35B41Attractors (PDE)
35Q35PDEs in connection with fluid mechanics
35B40Asymptotic behavior of solutions of PDE
35K60Nonlinear initial value problems for linear parabolic equations
Full Text: DOI
[1] Aifantis, E. C.: On the problem of diffusion in solids. Acta mech. 37, 265-296 (1980) · Zbl 0447.73002
[2] Babin, A. V.; Vishik, M. I.: Attractors of evolution equation. (1992) · Zbl 0778.58002
[3] Camassa, R.; Holm, D.: An integrable shallow water equation with peaked solitons. Phys. rev. Lett. 71, 1661-1665 (1993) · Zbl 0972.35521
[4] Chang, K. C.: Critical point theory and its applications. (1986) · Zbl 0698.58002
[5] Elliott, C. M.; Stuart, A. M.: Viscous Cahn -- Hilliard equation. J. differential equations 128, 387-415 (1996) · Zbl 0855.35067
[6] Hale, J. K.: Asymptotic behavior of dissipative systems. Math. surveys monogr. 25 (1998)
[7] Haraux, A.: Attractors of asymptotically compact processes and applications to nonlinear partial differential equations. Comm. partial differential equations 13, 1383-1414 (1988) · Zbl 0676.35008
[8] Ma, Q. F.; Wang, S. H.; Zhong, C. K.: Necessary and sufficient conditions for the existence of global attractors for semigroups and applications. Indiana univ. Math. J. 51, 1541-1559 (2002) · Zbl 1028.37047
[9] Li, D. S.; Wang, Z. X.; Wang, Z. L.: Global existence, uniqueness and long-time behaviour for a nonclassical diffusion equations. Acta math. Appl. sinica 21, 267-276 (1998) · Zbl 0968.35066
[10] Peter, J. C.; Gurtin, M. E.: On a theory of heat conduction involving two temperatures. Z. angew. Math. phys. 19, 614-627 (1968) · Zbl 0159.15103
[11] Robinson, J. C.: Infinite-dimensional dynamical systems. (2001) · Zbl 1026.37500
[12] Sell, G. R.; Yuncheng, Y.: Dynamics of evolutionary equations. (2002) · Zbl 1254.37002
[13] Teman, R.: Infinite-dimensional dynamical systems in mechanics and physics. (1997)
[14] Ting, T. W.: Certain nonsteady flows of second-order fluids. Arch. ration. Mech. anal. 14, 1-26 (1963) · Zbl 0139.20105
[15] Truesdell, C.; Noll, W.: The nonlinear field theories of mechanics. Encyclopedia of physics (1995) · Zbl 0779.73004
[16] Yin, Z. Y.: Well-posedness, blow-up, and global existence for an integrable shallow water equation. Discrete contin. Dynam. systems 11, 393-411 (2004) · Zbl 1061.35123
[17] Zhang, L. H.: Long-time asymptotic behaviors of solutions of N-dimensional dissipative partial differential equations. Discrete contin. Dynam. systems 8, 1025-1042 (2002) · Zbl 1013.35009